Hail, Webster
- When
- August 12, 4:22 PM CST
- Where
- Webster County, 0.58 mi E of Springhill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.000, -93.460
Very isolated pulse type strong thunderstorms developed across portions of Northwest Louisiana during the late afternoon and early evening hours of August 12th. These storms collapsed quickly and produced strong wind gusts and small hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Very isolated pulse type strong thunderstorms developed across portions of Northwest Louisiana during the late afternoon and early evening hours of August 12th. These storms collapsed quickly and produced strong wind gusts and small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 12, 3:02 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 402 PM CDT SUN AUG 12 2012 .DISCUSSION... THIS AFTERNOON A WARM FRONT HAD MOVED NORTH ACROSS THE FOUR STATE REGION AND EXTENDED FROM EXTREME NORTHEAST TEXAS AND SOUTHERN ARKANSAS. WITH THE WARM TEMPERATURES OVER THE AREA AND THE DEW POINTS IN THE 70/S...WITH AN UPPER LEVEL SHORT WAVE TROUGH OF LOW PRESSURE APPROACHING FROM THE NORTHWEST...WOULD HAVE THOUGHT THAT SHOWERS AND THUNDERSTORMS TO BE MORE WIDESPREAD. CONVECTION WAS ONLY ISOLATED AS THE FRONT LIFTED NORTH. WILL KEEP RAIN CHANCES HIGHER FOR THE NORTHWEST PARTS OF THE REGION TONIGHT WITH THE APPROACH OF AN UPSTREAM COLD FRONT THAT WILL MOVE INTO PARTS OF SOUTHEAST OKLAHOMA LATE TONIGHT AND EARLY ON MONDAY...AND THEN SPREAD THE RAIN CHANCES SOUTHEAST FOR MONDAY. THE FRONTAL SYSTEM MOVES TO JUST SOUTHEAST OF THE INTERSTATE 30 CORRIDOR AND BECOMES NEARLY STATIONARY NEAR OR JUST NORTH OF THE INTERSTATE 20 CORRIDOR. WILL CARRY BETTER RAIN CHANCES ALONG AND TO THE SOUTH OF THE BOUNDARY THROUGH MONDAY NIGHT INTO TUESDAY. COOLER AND DRIER AIR NORTH OF THE NEARLY STATIONARY BOUNDARY WILL PROVIDE COOLER TEMPERATURES...WITH HIGHER RAIN CHANCES TO THE SOUTH. BY MID WEEK AS CENTER OF SURFACE HIGH PRESSURE SHIFTS EAST INTO THE TENNESSEE VALLEY THE WESTERN END OF THE BOUNDARY WILL LIFT BACK NORTHEAST AS A WARM FRONT...UPPER DISTURBANCES MOVING SOUTHEAST IN THE FLOW ALOFT AROUND UPPER RIDGE OF HIGH PRESSURE TO THE WEST...HIGHER RAIN CHANCES RETURN UNTIL THE WARM FRONT MOVES NORTHEAST OF THE AREA. OUR NEXT SIGNIFICANT SHORT WAVE TROUGH ALOFT RETURNS TOWARD LATE WEEK SENDING A COLD FRONT OUR WAY ALONG WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. THIS LATE WEEK AND EARLY WEEKEND SYSTEM WILL PROVIDE ANOTHER COLD FRONT THAT WILL BECOME NEARLY STATIONARY ALONG OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR PROVIDING BETTER RAIN CHANCES FOR THE SOUTH THROUGH THE WEEKEND. WITH CLOUDS...A COLD FRONT...AND RAINFALL...LOOK FOR READINGS DURING THE DAYTIME INTO THE 80/S RATHER THAN THE 90/S. /06/ && .AVIATION... WARM FRONT CURRENTLY ACROSS SOUTHERN AR WILL CONTINUE LIFTING N TONIGHT. THE FOUR STATE AREA...WILL BE ON THE SOUTH END OF A 500 MB SHORT WAVE TRAVERSING ACROSS MISSOURI AND ARKANSAS THIS EVENING. THIS SHORT WAVE WILL TRIGGER ISOLATED CONVECTION OVER THE FOUR STATE AREA TONIGHT...WITH ISOLATED CONVECTION CONCERNS MAINLY FOR THE TAF SITES OF KTXK...KSHV...KELD...AND KMLU. MAY HAVE TO INTRODUCE SOME CONVECTION IN THESE TAF LOCATIONS IF WARRANTED LATER TONIGHT. CLDS SHOULD BE MOSTLY VFR THROUGH THE FORECAST PERIOD...BUT ISOLATED LOCALES MAY SEE MVFR CIGS LATE TONIGHT OR MONDAY MORNING. VSBY SHOULD BE UNRESTRICTED EXCEPT IN TSRA. /03/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 96 74 95 74 / 40 40 20 20 20 MLU 72 94 73 95 71 / 30 40 30 30 20 DEQ 72 94 65 93 67 / 40 20 10 20 20 TXK 73 96 68 94 71 / 40 30 10 20 20 ELD 72 95 69 94 68 / 40 40 20 20 20 TYR 76 98 72 96 74 / 40 30 20 20 20 GGG 76 98 71 96 73 / 40 30 20 20 20 LFK 75 97 75 96 75 / 30 40 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1206 PM CDT SUN AUG 12 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>151-131100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1206 PM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHEAST OKLAHOMA...AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...NEAR AN UPPER LEVEL DISTURBANCE THAT WILL SHIFT SOUTHEAST INTO THE REGION...AND NEAR A WARM FRONT LIFTING SLOWLY NORTHEAST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING OVER CENTRAL AND EASTERN OKLAHOMA...NEAR A WEAK COOL FRONT THAT WILL DRIFT SOUTHEAST. THESE STORMS SHOULD BEGIN TO TRACK SOUTH SOUTHEAST INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS AFTER MIDNIGHT...POSSIBLY AFFECTING EXTREME NORTHWEST LOUISIANA JUST BEFORE DAYBREAK MONDAY. GIVEN THE STRONG INSTABILITY AT THE SURFACE AND ALOFT NEAR THE FRONTAL BOUNDARY...SOME OF THESE STORMS MAY BECOME SEVERE. DAMAGING WINDS AND MARGINALLY SEVERE HAIL POSSIBLE. THESE STORMS SHOULD GRADUALLY WEAKEN LATE TONIGHT AS THEY CONTINUE ADVANCING WELL AWAY FROM THE FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA MONDAY...FOCUSING NEAR REMNANT OUTFLOW BOUNDARIES FROM THUNDERSTORMS EARLY MONDAY MORNING...AS WELL AS A WEAK COOL FRONT THAT WILL BECOME STATIONARY NEAR THE INTERSTATE 20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA BY MONDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED OUT MONDAY AFTERNOON DURING PEAK HEATING...WITH DAMAGING WINDS THE PRIMARY THREAT. THIS WEAK FRONT WILL ALSO FOCUS ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY...WITH SCATTERED THUNDERSTORMS WEDNESDAY...ESPECIALLY AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NEAR THE FRONT...WITH ADDITIONAL STORMS AFFECTING THE AREA THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO PERSONNEL...MAY BE NEEDED OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTHEAST OKLAHOMA. LAZ017>020-022-TXZ152-153-165>167-131100- SABINE LA-NATCHITOCHES-WINN-GRANT-LA SALLE-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1206 PM CDT SUN AUG 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RISE INTO THE MID AND UPPER 90S...WHICH WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES. THOSE THAT ARE OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS DEEP EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY...AS OUTFLOW BOUNDARIES FROM SHOWERS AND THUNDERSTORMS THAT MOVE INTO THE AREA MONDAY MORNING WILL FOCUS ADDITIONAL DEVELOPMENT ESPECIALLY AS DAYTIME HEATING INTENSIFIES. ISOLATED STRONG THUNDERSTORMS CAN NOT BE RULED OUT MONDAY...WITH STRONG DAMAGING WINDS POSSIBLE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND ESPECIALLY WEDNESDAY...AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA FROM THE NORTHWEST NEAR A WEAK FRONTAL BOUNDARY OVER EAST TEXAS AND EXTREME NORTHERN LOUISIANA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NEAR AND SOUTH OF THE FRONT...WITH ADDITIONAL STORMS AFFECTING THE AREA THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND OVERNIGHT. 06
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 AM CDT SUN AUG 12 2012
LAZ005-012-013-121745-
BIENVILLE-JACKSON-LINCOLN-
1140 AM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1245 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...SIMSBORO...GRAMBLING AND RUSTON...
AT 1134 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ARCADIA...OR 10
MILES SOUTHWEST OF GRAMBLING...MOVING EAST AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SUN AUG 12 2012
ARZ071-072-LAZ002-003-122300-
BOSSIER-COLUMBIA-LAFAYETTE-WEBSTER-
516 PM CDT SUN AUG 12 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
TAYLOR...WELCOME...CULLEN...SAREPTA AND SPRINGHILL...
AT 516 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SPRINGHILL...MOVING SOUTHEAST AT
5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
13The Shreveport radar (KSHV), 71 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400000.